Comparative statics of changes in risk on monotonically and partially responsive kinked payoffs

Arthur HAU

Research output: Journal PublicationsJournal Article (refereed)

3 Citations (Scopus)

Abstract

This paper derives two sets of necessary and sufficient conditions on the comparative statics of changes in risk under kinked payoff functions that are monotonically responsive and partially responsive to the realization of risk, respectively. The former case includes the newsboy problem with backorder; the latter case includes the newsboy problem without backorder and under some restrictions, also includes the optimal deductible insurance problem. Some relatively non-restrictive conditions derived from the necessary and sufficient conditions reveal that the three problems can be quite different, even though they are often viewed in the literature as being congruous. These conditions lead to simple predictions of the direction of change in any risk-averse agent's optimal choice upon a change in risk, without assuming specific functional forms for the utility function.
Original languageEnglish
Pages (from-to)267-276
Number of pages10
JournalEuropean Journal of Operational Research
Volume201
Issue number1
DOIs
Publication statusPublished - 16 Feb 2010

    Fingerprint

Keywords

  • Comparative statics of changes in risk
  • Deductible insurance
  • Kinked payoff functions
  • Newsboy problem
  • Partially responsive payoff

Cite this